Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    copper IUD - mood change?
    avatar
    blsdwithangels4e posted:
    good afternoon :) Its been a while since I've been on webmd, but I remember how helpful these boards are --- I used them almost daily while I was pregnant with my daughter :) I wanted to find out if anyone has experienced mood changes or personality change while on the copper IUD..... I have good and bad days and on the bad days I dont feel like myself at all and almost feel like I have no control over myself --- meaning I am happy inside and so grateful for all I have and would never imagine anything any other way, but yet I feel like depressed on the outside ---- if this makes any sense.... I've noticed this change started around the time I've had the IUD put in and I personally feel there is a connection, but wanted to ask others for their thoughts... if anyone can help - that would be awesome! thanks in advance -- have a great day! :)
    Reply
     
    avatar
    dharma04101 responded:
    My initial reaction was to say that in general mood swings are not usually associated with copper IUD use, but that everyone is different and if that was what you noticed then there very well may be something to it in your case. Then I decided to google [copper and "mood swings> and apparently a copper imbalance is associated with mood swings. I know you weren't exactly describing mood swings, but I think it would probably apply to your mood issues as well. It was recently suggested to me to take zinc to counterbalance the additional copper I'll get from the copper IUD. That may be something for you to try. I hope you feel better soon however you choose to proceed.
     
    avatar
    tsweet3 responded:
    Well that's why I was on the internet to see if there was anything about mood changes or depression associated with the copper IUD. I had mine put in about six months ago and have noticed the same changes almost exactly since I had it put in. I just made an appointment to have mine removed, when I talk to my doctor I will let you know. Good Luck and Thank You for posting that now I don't feel so crazy, God Bless.
     
    avatar
    buuterflyi replied to tsweet3's response:
    This makes sense to me becuase i had my Copper I.U.D put in 5 months ago. Within 3 weeks i felt "different" At first i thought it was just my hormones going back in place after i had the baby. But now i know it isnt. I am so grateful for what i have and my children but i find myseld angry and sluggish. My moods are off the chain. I am short with the kids sometimes almost in a mean way and i know it when it is happening but have no control over it. I also have had a massive amount of dischage and i think i am going to have mine removed. Thanks for sharing :)


    Helpful Tips

    Epididymitis
    Can a female get something from a man with Epididymitis? More
    Was this Helpful?
    0 of 0 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit Dr. Becker-Phelps' website